Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 222, NWS Jackson, MS

April 14, 2016Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2016, 4:29 PM CDT for Jones County, Mississippi. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2016, 4:29 PM CDT (21:29 UTC)
Expired
Apr 14, 2016, 5:30 PM CDT
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 4:40 PM CDTHAIL 0.751 N Eastabuchie, MSAT WDAM
Apr 14, 4:43 PM CDTHAIL 1Moselle, MSRELAYED VIA SOCIAL MEDIA.
Apr 14, 5:10 PM CDTTSTM WND DMGEllisville, MSSCATTERED TREES AND POWERLINES DOWNED ACROSS THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

730 
WUUS54 KJAN 142129
SVRJAN
MSC067-142230-
/O.NEW.KJAN.SV.W.0222.160414T2129Z-160414T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT THU APR 14 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EASTABUCHIE...
  OR 8 MILES NORTHWEST OF PETAL...MOVING NORTH AT 15 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MOSELLE AROUND 445 PM CDT. 
  ELLISVILLE AROUND 520 PM CDT. 
  LAUREL AROUND 525 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3169 8940 3166 8910 3143 8923 3143 8940
TIME...MOT...LOC 2128Z 199DEG 12KT 3145 8933 

HAIL...1.25IN
WIND...<50MPH
 
$$

DB
3 follow-up statements
606 
WWUS54 KJAN 142134
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT THU APR 14 2016

MSC067-142230-
/O.CON.KJAN.SV.W.0222.000000T0000Z-160414T2230Z/
JONES MS-
434 PM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN JONES COUNTY...

AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EASTABUCHIE...OR
9 MILES NORTHWEST OF PETAL...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MOSELLE AROUND 445 PM CDT. 
  ELLISVILLE AROUND 520 PM CDT. 
  LAUREL AROUND 525 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3169 8940 3166 8910 3143 8923 3143 8940
TIME...MOT...LOC 2133Z 199DEG 12KT 3147 8932 

HAIL...1.25IN
WIND...60MPH
 
$$

DB
760 
WWUS54 KJAN 142157
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT THU APR 14 2016

MSC067-142230-
/O.CON.KJAN.SV.W.0222.000000T0000Z-160414T2230Z/
JONES MS-
457 PM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN JONES COUNTY...

AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSELLE...OR
NEAR ELLISVILLE...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LAUREL AND ELLISVILLE AROUND 515 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3166 8910 3143 8923 3143 8940 3169 8935
TIME...MOT...LOC 2156Z 207DEG 16KT 3153 8923 

HAIL...1.00IN
WIND...60MPH
 
$$

DB
690 
WWUS54 KJAN 142214
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT THU APR 14 2016

MSC067-142230-
/O.CON.KJAN.SV.W.0222.000000T0000Z-160414T2230Z/
JONES MS-
514 PM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN JONES COUNTY...

AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELLISVILLE...
MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LAUREL AROUND 520 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3148 8920 3154 8937 3169 8935 3166 8910
TIME...MOT...LOC 2214Z 199DEG 12KT 3159 8921 

HAIL...1.00IN
WIND...60MPH
 
$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:32 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 14, 3:32 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT THU APR 14 2016

.SHORT TERM...
THE UPPER LOW IS STILL LOCATED OVER NORTHERN ARKANSAS THIS AFTERNOON.
SCATTERED SHOWERS AND STORMS ACROSS THE AREA ARE BEING FUELED BY
DECENT CAPE VALUES PAIRED WITH GOOD MID LEVEL LAPSE RATES. HAVE ONLY
RECEIVED A FEW REPORTS OF QUARTER SIZE HAIL WITH PEA TO DIME SIZE
MOST LIKELY. WITH ABOUT 35 KT BULK SHEAR THE STORMS ARE SLOW MOVING.
ONE STORM THOUGH NEAR BROOKHAVEN ATTM SEEMS TO BE OVER-ACHIEVING
WITH GOLF BALL SIZE HAIL.

OVERNIGHT...THE LOW WILL BEGIN ITS SHIFT TO THE EAST. BY 12Z EXPECT
IT TO BE CENTERED OVER NORTHERN MISSISSIPPI. SCATTERED SHOWERS WILL
CONTINUE THROUGH THE NIGHT, THROUGH THE DAY FRIDAY AND EVENTUALLY
DISSIPATE IN COVERAGE FRIDAY EVENING AS RIDGING STARTS TO BUILD INTO
THE AREA. INSTABILITY REALLY STARTS TO WANE AFTER 00Z TONIGHT AND
NEVER REAPPEARS WITH THIS SYSTEM. THEREFORE DO NOT EXPECT ANY SEVERE
STORMS TOMORROW.

CLOUDS WILL REMAIN ABUNDANT OVER THE REGION UNTIL SATURDAY NIGHT
WHEN THE UPPER RIDGE REALLY STARTS TO SETTLE IN. HIGH TEMPS IN THE
UPPER 60S/LOW 70S WILL BE SLIGHTLY BELOW AVERAGE AGAIN ON FRIDAY AS
CLOUDS REMAIN SOCKED IN TO THE AREA. LOWS IN THE 50S ARE ABOUT
NORMAL FOR THIS TIME OF YEAR. /10/

.LONG TERM...
SUNDAY THROUGH WEDNESDAY...

WE WILL HAVE AN INTERESTING UPPER PATTERN AS WE START WITH A REX
BLOCK OVER THE EASTERN CONUS...WHICH WILL TRANSITION TO A HIGHER
LATITUDE OMEGA BLOCK EARLY NEXT WEEK. THIS WILL KEEP A SLOW MOVING
UPPER TROUGH OVER THE WESTERN CONUS AT BAY. WITH THIS PATTERN STILL
LOOKING AT A MOSTLY DRY CONDITIONS OVER THE ARKLAMISS FOR THE
WEEKEND INTO EARLY NEXT WEEK.

AS THE REX BLOCK PATTERN TRANSITIONS INTO AN OMEGA BLOCK THIS
WEEKEND...THE UPPER LEVEL RIDGE WILL GENERALLY BECOME FIXED ALONG
THE MS RIVER VALLEY. HIGHER HEIGHTS AND SUBSIDENCE ASSOCIATED WITH
THIS RIDGE POSITION SHOULD ENSURE MOSTLY DRY AND CONTINUED MILD DAYS
AND COOL NIGHTS FOR THE ARKLAMISS GOING FROM THE WEEKEND INTO
MONDAY. KEPT ANY LOW CHANCES OF RAIN MAINLY WEST OF THE MS RIVER FOR
SUNDAY NIGHT THROUGH MONDAY NIGHT. AS WE MOVE INTO THE MIDDLE OF THE
WORK WEEK THE PATTERN WILL TRANSITION AS THE UPPER TROUGH WILL BE
SQUEEZED OUT BY TWO BLOCKING RIDGES ON EITHER SIDE OF THE FEATURE.
THIS WILL BECOME AN HIGH OVER LOW BLOCK OVER THE WESTERN HALF OF THE
CONUS. THERE WILL BE AN ACTIVE SOUTHERN STREAM TO THE SOUTH WITH A
SERIES OF DISTURBANCES PUSHING THROUGH. THE ECMWF AND GFS BOTH BRING
A DISTURBANCE INTO THE REGION FOR TUESDAY INTO WEDNESDAY. OUR RAIN
CHANCES WILL CONTINUE INTO THE WEEKEND AS A SERIES OF DISTURBANCES
CONTINUE TO MOVE INTO THE SOUTHERN STREAM. /17/

&&

.AVIATION...
A CONGLOMERATION OF CLOUDS AND CONVECTION THROUGHOUT THE NEXT 24
HOURS WILL RESULT IN MAINLY MVFR FLIGHT CATEGORIES AT MOST SITES.
SOME BRIEF PERIODS OF IFR/LIFR CONDITIONS ARE POSSIBLE IF HEAVIER
CONVECTION IS OBSERVED ON-STATION. A FEW SEVERE STORMS ARE ALSO
POSSIBLE THROUGH THE REMAINDER OF THIS AFTERNOON ACROSS THE AREA.
HAIL TO THE SIZE OF QUARTERS AND GUSTY WINDS WILL BE POSSIBLE WITH
THESE SEVERE STORMS. PREVAILING WINDS THIS AFTERNOON AND OVERNIGHT
WILL BE FROM THE EAST BETWEEN 3-8 KNOTS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  68  54  73 /  53  41  21  12
MERIDIAN      56  66  52  72 /  53  43  24  14
VICKSBURG     60  72  57  75 /  54  36  20  14
HATTIESBURG   59  70  55  74 /  52  33  23  15
NATCHEZ       60  72  57  75 /  50  35  20  15
GREENVILLE    59  71  55  73 /  50  26  17  15
GREENWOOD     58  69  54  73 /  53  30  17  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 14, 2:06 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT THU APR 14 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
206 PM CDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
THROUGH THE REMAINDER OF THIS AFTERNOON.  HAIL TO THE SIZE OF
QUARTERS WILL BE THE PRIMARY CONCERN WITH THESE STORMS...BUT A STORM
OF TWO COULD PRODUCE DAMAGING WIND GUSTS OF 60 MPH. THUNDERSTORMS
ARE EXPECTED TO DIMINISH IN COVERAGE AND INTENSITY AS WE PROGRESS
INTO THE EVENING HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 14, 3:23 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             3 SSW BROOKHAVEN        31.55N 90.46W
04/14/2016  E1.75 INCH       LINCOLN            MS   LAW ENFORCEMENT

            OCCURRED AT INTERSECTION OF HIGHWAYS 84 AND 51.

&&

JCULIN
Local storm report, Apr 14, 3:28 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             4 E BROOKHAVEN          31.58N 90.38W
04/14/2016  E1.50 INCH       LINCOLN            MS   BROADCAST MEDIA

            HAIL OCCURRED JUST EAST OF THE I-55 AND US HWY 84
            INTERSECTION. HAIL COVERING THE GROUND AND LOOKS LIKE
            SNOW.

&&

JCULIN
Local storm report, Apr 14, 3:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             3 SSE BROOKHAVEN        31.55N 90.43W
04/14/2016  E1.50 INCH       LINCOLN            MS   BROADCAST MEDIA

            HAIL OCCURRED JUST EAST OF THE I-55 AND US HWY 84
            INTERSECTION. HAIL COVERING THE GROUND AND LOOKS LIKE
            SNOW.

&&

JCULIN
Special weather statement, Apr 14, 3:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU APR 14 2016

MSZ073-074-142115-
LAMAR MS-FORREST MS-
347 PM CDT THU APR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST AND
NORTHEASTERN LAMAR COUNTIES UNTIL 415 PM CDT...

AT 346 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WEST HATTIESBURG...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HATTIESBURG AROUND 350 PM CDT.
  OAK GROVE AROUND 355 PM CDT.
  WEST HATTIESBURG AND RAWLS SPRINGS AROUND 415 PM CDT.

LAT...LON 3124 8957 3143 8952 3143 8919 3118 8920
TIME...MOT...LOC 2046Z 228DEG 7KT 3130 8945

DB
Special weather statement, Apr 14, 4:19 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU APR 14 2016

MSZ065-066-142145-
COVINGTON MS-JONES MS-
419 PM CDT THU APR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON AND
SOUTHWESTERN JONES COUNTIES UNTIL 445 PM CDT...

AT 419 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EASTABUCHIE...OR 8 MILES NORTHWEST OF PETAL...MOVING NORTHEAST AT
20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOSELLE AROUND 435 PM CDT.
  LAUREL AROUND 445 PM CDT.

LAT...LON 3157 8944 3161 8909 3143 8911 3144 8950
TIME...MOT...LOC 2119Z 204DEG 18KT 3144 8934

DB
Local storm report, Apr 14, 4:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 SE JOHNS              32.09N 89.78W
04/14/2016  E1.00 INCH       RANKIN             MS   PUBLIC

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:40 AM CDTSevere Thunderstorm WarningJANWarren65 min
Apr 14, 10:54 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren81 min
Apr 14, 11:31 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren59 min
Apr 14, 12:09 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds81 min
Apr 14, 1:24 PM CDTSpecial Weather StatementJANRankin66 min
Apr 14, 1:44 PM CDTSpecial Weather StatementJANJefferson46 min
Apr 14, 2:00 PM CDTSevere Thunderstorm WarningJANJefferson27 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningJANRankin60 min
Apr 14, 2:16 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln29 min
Apr 14, 2:58 PM CDTSevere Thunderstorm WarningJANSmith62 min
Apr 14, 3:03 PM CDTSevere Thunderstorm WarningJANLincoln57 min
Apr 14, 3:47 PM CDTSpecial Weather StatementJANLamar28 min
Apr 14, 4:02 PM CDTSevere Thunderstorm WarningJANLawrence43 min
Apr 14, 4:19 PM CDTSpecial Weather StatementJANJones26 min
Apr 14, 4:31 PM CDTSevere Thunderstorm WarningJANJefferson Davis41 min
Apr 14, 4:38 PM CDTSpecial Weather StatementJANJasper37 min
Apr 14, 5:02 PM CDTSevere Thunderstorm WarningJANJasper, Jones45 min
Apr 14, 5:09 PM CDTFlash Flood WarningJANJasper, Jones3 hr
Apr 14, 5:22 PM CDTSpecial Weather StatementJANLowndes23 min
Apr 14, 5:30 PM CDTSpecial Weather StatementJANCovington30 min
Apr 14, 5:43 PM CDTFlash Flood WarningJANLowndes3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.